Perez, Gabriel ; Pando-Lambruschini, Carlos ; Sinha, Sudeshna ; Cerdeira, Hilda A. (1992) Nonstatistical behavior of coupled optical systems Physical Review A, 45 (8). pp. 5469-5473. ISSN 1050-2947
|
PDF
- Publisher Version
761kB |
Official URL: http://pra.aps.org/abstract/PRA/v45/i8/p5469_1
Related URL: http://dx.doi.org/10.1103/PhysRevA.45.5469
Abstract
We study globally coupled chaotic maps modeling an optical system, and find clear evidence of nonstatistical behavior: The mean-square deviation (MSD) of the mean field saturates with respect to an increase in the number of elements coupled, after a critical value, and its distribution is clearly non-Gaussian. We also find that the power spectrum of the mean field displays well-defined peaks, indicating a subtle coherence among different elements, even in the "turbulent" phase. This system is a physically realistic model that may be experimentally realizable. It is also a higher-dimensional example (as each individual element is given by a complex map). Its study confirms that the phenomena observed in a wide class of coupled one-dimensional maps are present here as well. This gives more evidence to believe that such nonstatistical behavior is probably generic in globally coupled systems. We also investigate the influence of parametric fluctuations on the MSD.
Item Type: | Article |
---|---|
Source: | Copyright of this article belongs to The American Physical Society. |
ID Code: | 60879 |
Deposited On: | 12 Sep 2011 09:32 |
Last Modified: | 18 May 2016 10:49 |
Repository Staff Only: item control page